Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 258, NWS Jackson, MS

June 28, 2014Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2014, 5:16 PM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 5:16 PM CDT (22:16 UTC)
Expired
Jun 28, 2014, 6:00 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin Parish, LA, Richland Parish, LA

The radar

The Ft Polk radar (KPOE), 153 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-288 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS54 KJAN 282216
SVRJAN
LAC041-083-282300-
/O.NEW.KJAN.SV.W.0258.140628T2216Z-140628T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...

* UNTIL 600 PM CDT

* AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LIDDIEVILLE...AND MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUCKNER AROUND 540 PM CDT.
  MANGHAM AROUND 545 PM CDT.
  ALTO AROUND 550 PM CDT.
  ARCHIBALD AROUND 555 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3244 9192 3234 9167 3202 9185 3203 9191
      3207 9193 3209 9192 3210 9188 3214 9190
      3216 9190 3216 9198 3219 9199 3220 9201
TIME...MOT...LOC 2216Z 202DEG 23KT 3214 9191

HAIL...1.00IN
WIND...60MPH

$$

MRM
2 follow-up statements
837 
WWUS54 KJAN 282251
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT SAT JUN 28 2014

LAC041-083-282300-
/O.CON.KJAN.SV.W.0258.000000T0000Z-140628T2300Z/
RICHLAND LA-FRANKLIN LA-
551 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES UNTIL 600 PM CDT...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIDDIEVILLE...
AND MOVING NORTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHWESTERN RICHLAND AND WESTERN FRANKLIN PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3244 9192 3234 9167 3202 9185 3203 9191
      3207 9193 3209 9192 3210 9188 3214 9190
      3216 9190 3216 9198 3219 9199 3220 9201
TIME...MOT...LOC 2251Z 202DEG 23KT 3215 9185

HAIL...1.00IN
WIND...60MPH

$$

MRM
212 
WWUS54 KJAN 282257
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT SAT JUN 28 2014

LAC041-083-282307-
/O.EXP.KJAN.SV.W.0258.000000T0000Z-140628T2300Z/
RICHLAND LA-FRANKLIN LA-
557 PM CDT SAT JUN 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN AND
SOUTHWESTERN RICHLAND PARISHES WILL EXPIRE AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3244 9192 3234 9167 3202 9185 3203 9191
      3207 9193 3209 9192 3210 9188 3214 9190
      3216 9190 3216 9198 3219 9199 3220 9201
TIME...MOT...LOC 2257Z 202DEG 23KT 3219 9183

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:30 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 28, 4:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT SAT JUN 28 2014

.DISCUSSION...

REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING...

SCATTERED THUNDERSTORM ACTIVITY THAT HAS DEVELOPED OVER CENTRAL MS
THIS AFTERNOON IS MOSTLY DISORGANIZED AND NON-SEVERE THUS FAR...BUT
THERE ARE SEVERAL OUTFLOW BOUNDARIES TO HELP FOCUS AND INTENSIFY
STORMS. TROUGHING OVER THE ARKLATEX IS ENHANCING THE SOUTHWESTERLY
FLOW (0-6KM SHEAR UP TO 30KTS)...AND THIS IN COMBINATION WITH THE
OUTFLOW IS INCREASING STORM MOTION AND COVERAGE. FAIRLY STEEP MID
LEVEL LAPSE RATES (VERTICAL TOTALS ~28) ABOVE A TYPICAL HOT AND
HUMID SUMMERTIME BOUNDARY LAYER IS YIELDING MIXED LAYER CAPE
EXCEEDING 3000 J/KG OVER WESTERN AND SOUTHERN PORTIONS OF THE
ARKLAMISS.

THE COMBINATION OF A VERY UNSTABLE AIRMASS AND UNUSUAL LATE JUNE
WIND SHEAR IS SUPPORTING AN ENVIRONMENT FAVORABLE FOR ADDITIONAL
SEVERE STORM DEVELOPMENT...MAINLY OVER THE WESTERN TWO THIRDS OF THE
AREA. THE STORMS THAT WERE EXPECTED TO ORGANIZE OVER SOUTHWEST LA
HAVE DONE SO...BUT THE TRAJECTORY OF THE LINE OF STORMS HAS BEEN MORE
NORTHERLY THAN EXPECTED...AND IT LOOKS LIKE THE COMPLEX WILL STAY
MAINLY WEST OF THE MS RIVER...AFFECTING NE LA INTO SE AR. WITH ALL OF
THIS IN MIND AND GIVEN THE CURRENT SCENARIO AND TRENDS... WE HAVE
KEPT THE MENTION OF SEVERE STORMS GOING IN THE HAZARD PRODUCTS/
GRAPHICS.

TONIGHT THROUGH SUNDAY NIGHT...EXPECT STORMS TO DISSIPATE OR MOVE OUT
OF THE AREA SHORTLY AFTER SUNSET WITH MAINLY QUIET WEATHER EXPECTED
OVERNIGHT. IT LOOKS LESS LIKELY THAT STORMS DEVELOPING OVER THE
OZARK REGION IN ASSOCIATION WITH THE UPSTREAM SHORTWAVE TROUGH WILL
REACH NORTHWEST PORTIONS OF THE FORECAST AREA LATE TONIGHT AND HAVE
DELAYED AND LOWERED POPS SOME. HOWEVER...NOT MUCH HAS CHANGED FOR
SUNDAY WITH DAYTIME HEATING EXPECTED TO LEAD TO MORE STORMS...
PARTICULARLY BY LATE MORNING/AFTERNOON. WHILE CAPE IS FORECAST TO
EXCEED 3000 J/KG...LOW TO MID LEVEL FLOW WILL BE WEAKER WITH THE
SUBTROPICAL RIDGE BUILDING OVER THE FORECAST AREA...SO THE RISK FOR
ORGANIZED SEVERE STORMS IS LESS. A FEW SEVERE MICROBURSTS ARE STILL A
POSSIBILITY DUE TO THE STRONG INSTABILITY. HEAT STRESS SHOULD BE ON
THE INCREASE SUNDAY GIVEN GREATER RIDGE INFLUENCE --- AND HEAT INDEX
VALUES ARE EXPECTED TO REACH THE 100-104 RANGE...MAINLY OVER THE
WESTERN HALF OF THE ARKLAMISS. AS WE GO INTO SUNDAY EVENING...
DISSIPATING STORMS AND MUGGY CONDITIONS CAN BE EXPECTED. /EC/

MONDAY THROUGH NEXT WORK WEEK...

LONG-AWAITED DEEP HIGH PRESSURE MOVING OVER THE REGION MONDAY
FINALLY LOOKS TO SHUT DOWN SIGNIFICANT PRECIP CHANCES FOR THE START
OF NEXT WORK WEEK. SUPPRESSION FROM ANTICYCLONE ALOFT PROBABLY WILL
NOT BE ENOUGH TO KEEP A VERY ISOLATED SHOWER OR TWO FROM POPPING UP
MONDAY AND TUESDAY...BUT CHANCES OF GETTING WET STILL DEEMED LOW
ENOUGH TO KEEP OUT OF THE OFFICIAL FORECAST. OWING LARGELY TO A MUCH
GREATER AMOUNT OF SUNSHINE TEMPERATURES WILL SHOOT UP WITH HIGHS
MAINLY IN THE 93 TO 96 DEGREE RANGE ANTICIPATED MONDAY AND TUESDAY.
EVAPOTRANSPIRATION WILL HELP KEEP MOISTURE FROM MIXING OUT IN THE
AFTERNOON AND WILL ALLOW PEAK HEAT INDEX VALUES TO PEAK AT OR A
LITTLE ABOVE THE CENTURY MARK IN MANY AREAS ON BOTH DAYS. CURRENT
EXPECTATIONS ARE FOR THIS HOT STRETCH TO FALL COMFORTABLY SHORT OF
HEAT ADVISORY CRITERIA SO WILL LEAVE MENTION OUT OF HWO FOR NOW.

PRECIP CHANCES WILL COME BACK FROM THE NORTH ON WEDNESDAY AS THE
HIGH PRESSURE RIDGE COMING OUT OF TX FLATTENS IN RESPONSE TO AN
INCOMING AND NON-TRIVIAL COOL FRONT. THERE IS DEFINITELY SOME
UNCERTAINTY ABOUT HOW QUICKLY THIS RIDGE WILL RELENT TO FRONTAL
INCURSION INTO THE LOWER MS VALLEY...BUT MODEL CONSENSUS SEEMS TO
HAVE SPED UP WITH THIS EVOLUTION ALTHOUGH I MAINLY SIDED WITH LEAST
AGGRESSIVE EURO IN THIS REGARD. IF THE EURO IS CORRECT AND
THUNDERSTORM CHANCES ARE MOSTLY LIMITED TO NORTHERN ZONES LATER IN
THE AFTERNOON WEDNESDAY THEN HUMP DAY COULD PROVE TO BE THE HOTTEST
DAY OF THE HOT STRETCH AND IN ANTICIPATION OF THIS MORE LIKELY
SCENARIO I BUMPED UP MEX HIGHS. OF COURSE IN THE HOT ENVIRONMENT IN
NORTHERN ZONES WEDNESDAY AFTERNOON INSTABILITY SHOULD BE HIGH AND
THE POTENTIAL FOR POTENT CONVECTION WILL HAVE TO BE MONITORED AS WE
GO FORWARD IN THE FORECAST PROCESS.

THURSDAY AND FRIDAY MODEL CONSENSUS SUGGESTS THE INCOMING SAGGING
FRONTAL ZONE TO PROBABLY STALL IN THE MIDST OF OUR REGION AFTER
INFILTRATING IN BACKDOOR FASHION. RIDGING ALOFT WILL BE
WEAKENED...BUT MODELS SUGGESTS NOT ENOUGH TO RELENT TO A PERTURBED
NORTHWEST FLOW PATTERN. THUS...EXPECT IN THE VICINITY OF THE
BOUNDARY FOR ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND
STORMS WITH OTHERWISE SULTRY CONDITIONS...ALTHOUGH PROBABLY SLIGHTLY
LESSER HEAT THAN THE MID-WEEK PEAK. /BB/

&&

.AVIATION...VFR CONDITIONS ARE MOSTLY PREVAILING ACROSS THE REGION
OUTSIDE OF THUNDERSTORMS. HOWEVER...AFTERNOON STORMS ARE AGAIN
SCATTERED ACROSS THE REGION AND BRINGING BRIEF MVFR TO IFR CONDITIONS
TO AFFECTED TAF SITES WITH BRIEF LOWERED CEILINGS AND VIS ALONG WITH
WINDS AROUND 10-15KTS GUSTING TO 30KTS. ACTIVITY WILL DISSIPATE THIS
EVENING. SOUTHERLY WINDS WILL PREVAIL 5-10KTS OUTSIDE OF STORMS. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  92  74  94 /  34  30   4   7
MERIDIAN      72  92  72  95 /  35  34   4   9
VICKSBURG     74  91  73  94 /  30  24   3   7
HATTIESBURG   73  92  74  95 /  32  20   4  14
NATCHEZ       74  90  73  93 /  40  17   4  12
GREENVILLE    74  92  74  93 /  43  33   5   7
GREENWOOD     73  91  73  95 /  47  44   6   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/28/BB/
Hazardous weather outlook, Jun 28, 2:35 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SAT JUN 28 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047-048-053-054-059>063-072-291945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-MARION-
235 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

AN UNSTABLE AIRMASS COMBINED WITH DECENT WIND SHEAR COULD RESULT IN
SEVERE STORMS LINGERING FROM THIS AFTERNOON INTO THIS EVENING. THE PRIMARY
CONCERN WILL BE WIND GUSTS UP TO 60 MPH...BUT HAIL CANNOT BE RULED
OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026-028>033-037>039-044>046-049>052-055>058-064>066-073-074-
291945-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-LAMAR-FORREST-
235 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 28, 4:41 PM CDT, 35 minutes before
LAZ007-008-015-023-282240-
RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-WEST CARROLL LA-
441 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT SAT JUN 28 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES WEST OF BEEKMAN TO 6 MILES WEST OF
START AT 440 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MAY REDUCE VISIBILITIES.

PEOPLE IN WESTERN WEST CARROLL...NORTHEASTERN FRANKLIN...MOREHOUSE
AND NORTHERN RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3299 9137 3235 9152 3238 9201 3251 9191
      3259 9194 3265 9192 3268 9197 3270 9198
      3268 9204 3270 9206 3276 9207 3280 9206
      3287 9209 3297 9209
TIME...MOT...LOC 2140Z 269DEG 18KT 3288 9208 3247 9197
Special weather statement, Jun 28, 4:51 PM CDT, 25 minutes before
MSZ033-282220-
OKTIBBEHA MS-
451 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
451 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LONGVIEW AT 452 PM CDT...MOVING
NORTH AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN OKTIBBEHA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3342 8874 3328 8882 3335 8902 3357 8894
      3356 8877 3353 8867 3350 8867
TIME...MOT...LOC 2152Z 201DEG 19KT 3341 8888

MRM
Special weather statement, Jun 28, 4:59 PM CDT, 17 minutes before
ARZ074-282230-
ASHLEY AR-
459 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF CROSSETT AT 500 PM
CDT...MOVING NORTH AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 9203 3329 9202 3331 9201 3331 9198
      3335 9200 3337 9197 3339 9199 3341 9199
      3338 9152 3300 9182 3302 9209 3303 9212
TIME...MOT...LOC 2200Z 201DEG 26KT 3308 9198

MRM
Special weather statement, Jun 28, 5:03 PM CDT, 13 minutes before
MSZ044-045-050-051-282235-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
503 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CONEHATTA AT 503 PM
CDT...MOVING NORTH AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN LEAKE...SOUTHWESTERN NESHOBA...NORTHWESTERN
NEWTON AND NORTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3265 8944 3255 8909 3232 8929 3238 8949
TIME...MOT...LOC 2203Z 201DEG 26KT 3244 8935

MRM
Special weather statement, Jun 28, 5:08 PM CDT, 8 minutes before
MSZ019-025-282255-
SUNFLOWER MS-LEFLORE MS-
508 PM CDT SAT JUN 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT SAT JUN 28 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RULEVILLE AT 508 PM CDT...MOVING
NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. HEAVY RAIN MAY CAUSE PONDING OF WATER
ON ROADWAYS AND REDUCE VISIBILITIES.

PEOPLE IN NORTHWESTERN LEFLORE AND NORTHEASTERN SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3398 9044 3382 9044 3382 9031 3381 9031
      3360 9046 3368 9065 3399 9050 3399 9045
TIME...MOT...LOC 2208Z 206DEG 20KT 3373 9051
Local storm report, Jun 28, 5:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     5 SW QUITMAN            31.99N 88.78W
06/28/2014                   CLARKE             MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN IN THE ST. MARYS COMMUNITY AND A
            HOUSE DAMAGED IN HARMONY.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:41 PM CDTSpecial Weather StatementJANMorehouse, Richland, West Carroll59 min
Jun 28, 5:36 PM CDTSpecial Weather StatementJANCatahoula44 min
Jun 28, 5:59 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin46 min
Jun 28, 6:30 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.